MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. 1818910 SMARTSET HV 20G; BONE CEMENT : BONE CEMENT

DEPUY ORTHOPAEDICS, INC. 1818910 SMARTSET HV 20G; BONE CEMENT : BONE CEMENT
Catalog Number 3092020
Medical Device Problem Codes Loss of or Failure to Bond (1068); Loss of Osseointegration (2408)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Swelling (2091); No Code Available (3191)
Date of Event 07/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient underwent a left knee revision due to pain, decreased range of motion, swelling, instability, and patella component loosening at the cement to implant and bone to cement interface.The discharge summary noted acute blood loss anemia secondary to the revision.The tibial insert and patella component were the only products revised.Two depuy cement products were used during the primary operation.Doi: (b)(6) 2015, dor: (b)(6) 2016, left knee.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.Depuy synthes considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: device history reviewed 27 sep 19 1 unrelated non-conformance on this lot number.Final micro and sterility tests passed.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SMARTSET HV 20G
Common Device Name
BONE CEMENT : BONE CEMENT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8950052
Report Number1818910-2019-102649
Device Sequence Number16784831
Product Code LOD
UDI-Device Identifier10603295168324
UDI-Public10603295168324
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K023012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2015
Device Catalogue Number3092020
Device Lot Number7786797
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR